MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Codes Device Damaged by Another Device (2915); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clip remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The second clip used in (b)(6) 2020 referenced is filed under a separate medwatch report number.
 
Event or Problem Description
This will be filed to report the clip became damaged by another clip and caused clip movement.It was reported that the index mitraclip procedure was performed on (b)(6) 2017 to treat degenerative mitral regurgitation (mr) with grade 4.Two clips (cds0501, 70403u185 and cds0501, 70403u184) implanted, reducing mr to 1.Overtime, the disease progressed, and mr increased to 4.The clips remained stable on both leaflets with no issues.On (b)(6) 2020, a second procedure was performed.The first clip (00718u12) was implanted medial side of one of the clips implanted in 2017 with no issues.A second clip (00325u153) was placed on the lateral side of the other clip implanted in 2017.The clip rotated counter clockwise as it crossed into the left ventricle and got tangled in the chordae with the clip implanted in 2017.After several tries, the clip was freed from the chordae and the clip, but under fluoroscopy, the clip implanted in 2017 appeared to be loose or more mobile.The clip was retracted back into the atrium and repositioned next to the mobile clip and stabilized the clip.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the available information, the reported device damaged by another device appears to have been a result of procedural conditions, and the reported migration (partial clip movement) appears to have been a cascading event of the reported device damaged by another device.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11090084
Report Number2024168-2020-10985
Device Sequence Number3691375
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number70403U184
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 IMPLANTED MITRACLIP; STEERABLE GUIDE CATHETER
Patient Age79 YR
Patient Weight71